On a problem of Magnus. (English) Zbl 0495.20017


20F36 Braid groups; Artin groups
20F05 Generators, relations, and presentations of groups
57M05 Fundamental group, presentations, free differential calculus
20F29 Representations of groups as automorphism groups of algebraic systems
57N05 Topology of the Euclidean \(2\)-space, \(2\)-manifolds (MSC2010)
Full Text: DOI


[1] Artin, E., Theorie der Zöpfe, Arch. Math. Sem. Univ. Hamburg, 4, 47-72 (1925) · JFM 51.0450.01
[2] Birman, J. S.; Hilden, H. M., On isotopies of homeomorphisms of Riemann surfaces, Ann. of Math., 97, 424-439 (1973), (2) · Zbl 0237.57001
[3] Chow, W. L., On the algebraical braid group, Ann. of Math., 49, 654-658 (1948), (2) · Zbl 0033.01002
[4] Gruenberg, K. W., Residual properties of infinite soluble groups, (Proc. London Math. Soc., 7 (1957)), 29-62, (3) · Zbl 0077.02901
[5] Magnus, W., Rings of Fricke characters and automorphism groups of free groups, Math. Z., 170, 91-103 (1980) · Zbl 0433.20033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.